Priapism from quetiapine overdose: first report and proposal of mechanism.
- Published Article
- Publication Date
Sep 01, 2001
We report a case of priapism occurring after an overdose of the newly approved atypical antipsychotic quetiapine. A review of its previously published receptor-binding studies suggests that alpha-adrenergic blockade may be the responsible mechanism. To our knowledge, this is the first report of priapism associated with quetiapine, and we recommend the inclusion of priapism in its list of potential adverse effects in cases of overdose.
Report this publication
From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine.
This record was last updated on 07/03/2016 and may not reflect the most current and accurate biomedical/scientific data available from NLM.
The corresponding record at NLM can be accessed at https://www.ncbi.nlm.nih.gov/pubmed/11549503